Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 520, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 27, 2011, 3:51 PM CDT for Lampasas County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 3:51 PM CDT (20:51 UTC)
- Expired
- Sep 27, 2011, 4:25 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 103 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -566 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
306
WUUS54 KFWD 272051
SVRFWD
TXC281-272145-
/O.NEW.KFWD.SV.W.0520.110927T2051Z-110927T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 19 MILES WEST OF LAMPASAS...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMPASAS AROUND 445 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3122 9801 3108 9791 3103 9791 3103 9844
3106 9849 3109 9847 3111 9848 3109 9852
3110 9854 3113 9855 3116 9853 3119 9857
3122 9857
TIME...MOT...LOC 2051Z 290DEG 14KT 3111 9847
$$2 follow-up statements
550
WWUS54 KFWD 272116
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT TUE SEP 27 2011
TXC281-272145-
/O.CON.KFWD.SV.W.0520.000000T0000Z-110927T2145Z/
LAMPASAS TX-
416 PM CDT TUE SEP 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN LAMPASAS COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF LOMETA...MOVING SOUTHEAST AT 10 MPH.
LAT...LON 3122 9815 3103 9814 3103 9844 3106 9849
3109 9847 3111 9848 3109 9852 3110 9854
3113 9855 3116 9853 3119 9857 3122 9857
TIME...MOT...LOC 2115Z 301DEG 10KT 3108 9845
$$635
WWUS54 KFWD 272125
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT TUE SEP 27 2011
TXC281-272135-
/O.CAN.KFWD.SV.W.0520.000000T0000Z-110927T2145Z/
LAMPASAS TX-
425 PM CDT TUE SEP 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAMPASAS COUNTY
IS CANCELLED...
AT 425 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3122 9815 3103 9814 3103 9844 3106 9849
3109 9847 3111 9848 3109 9852 3110 9854
3113 9855 3116 9853 3119 9857 3122 9857
TIME...MOT...LOC 2125Z 301DEG 10KT 3107 9842
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:04 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 27, 3:04 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT TUE SEP 27 2011 .DISCUSSION... THE UPPER AIR PATTERN ACROSS THE COUNTRY REMAINS SIMILAR TO YESTERDAY WITH A LARGE LOW PRESSURE CENTER OVER THE MIDWEST AND A HIGH PRESSURE RIDGE OVER THE SOUTHWESTERN UNITED STATES. MEANWHILE A WEAK SHORTWAVE TROUGH CAN BE SEEN IN SATELLITE IMAGERY MOVING SLOWLY EAST-SOUTHEAST ACROSS CENTRAL AND EAST TEXAS. THIS FEATURE IS DEPICTED PRETTY WELL IN COMPUTER MODEL OUTPUT AND WILL LIKELY AID IN THUNDERSTORM DEVELOPMENT ACROSS PARTS OF THE AREA AGAIN THIS AFTERNOON AND EVENING. ISOLATED STORMS HAVE ALREADY DEVELOPED BY EARLY AFTERNOON OVER A FEW OF THE SOUTHERNMOST COUNTIES. FEEL THAT AS SURFACE HEATING CONTINUES...ACTIVITY WILL GRADUALLY INCREASE THROUGH THE LATE AFTERNOON HOURS. HAVE INCREASED POPS TO CHANCE CATEGORY FOR THIS EVENING OVER AREAS SOUTH OF A STATIONARY FRONT...WHICH AT 2 PM WAS LOCATED ROUGHLY ALONG A LINE FROM TYLER TO HILLSBORO TO JUST NORTH OF GOLDTHWAITE. BOTH THE NAM12 AND RUC13 ARE ADVERTISING SB CAPE BETWEEN 2000 AND 3000 J/K OVER AREAS IMMEDIATELY SOUTH OF THE FRONT THROUGH THE AFTERNOON AND MUCH OF THE EVENING HOURS. SOUNDING FROM FWD THIS MORNING WAS ALSO SIGNIFICANTLY MORE MOIST AND UNSTABLE THAN THE ONE FROM MONDAY. FEEL THAT A FEW OF THESE STORMS COULD AGAIN BECOME STRONG TO MARGINALLY SEVERE WITH GUSTY WINDS AND HAIL A POSSIBILITY. FRONT WILL SHIFT A BIT SOUTH TOMORROW WHICH MAY FURTHER LIMIT THE NORTHWARD EXTENT OF ANY PRECIPITATION THAT DEVELOPS. AS IT IS...IT LOOKS LIKE THE DALLAS-FORT WORTH METROPLEX WILL REMAIN NORTH OF THE FRONT AND SUBSEQUENTLY JUST NORTH OF THE SHOWER AND THUNDERSTORM ACTIVITY. WILL HAVE TO KEEP AN EYE OUT THIS EVENING THOUGH AS A FEW MAY TRY TO APPROACH THE INTERSTATE 20 CORRIDOR FROM THE SOUTH. AFTER TONIGHT...WILL CONTINUE WITH THE SLIGHT CHANCE OF RAIN FOR ESSENTIALLY THE SOUTHERN HALF OF THE AREA THROUGH LATE THURSDAY. THE NEXT FRONT WILL THEN PUSH THROUGH AND COOL THINGS OFF FOR THE WEEKEND. AS FOR TEMPERATURES...HOT AFTERNOON HIGHS OF NEAR 100 WILL REMAIN POSSIBLE SOUTH OF THE SURFACE BOUNDARY UNTIL THE NEXT FRONT MAKES IT THROUGH THE ENTIRE REGION BY FRIDAY MORNING. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 94 70 98 64 / 10 10 10 5 10 WACO, TX 70 99 73 100 65 / 30 20 20 10 20 PARIS, TX 60 91 65 94 62 / 10 10 10 5 10 DENTON, TX 61 93 69 97 63 / 10 10 10 5 10 MCKINNEY, TX 61 94 68 97 62 / 10 10 10 5 10 DALLAS, TX 68 94 69 98 64 / 10 10 10 5 10 TERRELL, TX 62 95 68 98 63 / 20 10 10 10 10 CORSICANA, TX 68 98 70 100 65 / 30 20 20 10 20 TEMPLE, TX 69 100 73 100 66 / 30 20 20 20 20 MINERAL WELLS, TX 62 95 70 100 62 / 10 10 10 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/30
Hazardous weather outlook, Sep 27, 3:04 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT TUE SEP 27 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 304 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT MAINLY SOUTH OF INTERSTATE 20. A FEW STORMS MAY BRIEFLY APPROACH SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS GENERALLY SOUTH OF INTERSTATE 20 WEDNESDAY THROUGH THURSDAY AFTERNOON...AND SOUTHWEST OF A BOWIE...FORT WORTH...PALESTINE LINE THURSDAY NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF I-20 THROUGH THIS EVENING.
In the hours before
Special weather statement, Sep 27, 3:48 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT TUE SEP 27 2011
TXZ156-272115-
LAMPASAS TX-
348 PM CDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN LAMPASAS COUNTY
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF SAN SABA...MOVING EAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3123 9856 3125 9804 3107 9790 3103 9791
3103 9844 3106 9849 3109 9847 3111 9848
3109 9852 3110 9854 3113 9855 3116 9853
3119 9857
TIME...MOT...LOC 2048Z 288DEG 11KT 3111 9849The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:15 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| Sep 26, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 54 min |
| Sep 26, 7:45 PM CDT | Special Weather Statement | FWD | Bosque | 60 min |
| Sep 26, 8:03 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 57 min |
| Sep 26, 8:33 PM CDT | Special Weather Statement | FWD | Bosque | 27 min |
| Sep 26, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 59 min |
| Sep 26, 9:35 PM CDT | Special Weather Statement | FWD | Hill | 25 min |
| Sep 26, 10:27 PM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Sep 26, 10:38 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 52 min |
| Sep 26, 11:24 PM CDT | Special Weather Statement | FWD | Anderson, Henderson | 36 min |
| Sep 27, 3:48 PM CDT | Special Weather Statement | FWD | Lampasas | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.